Alert archive / Texas / Wind Chill Advisories in 2007

Wind Chill Advisory 2, NWS Amarillo, TX

February 2, 2007Cimarron County, Texas County, Oklahoma; 4 counties in Texas

NWS Amarillo, TX issued this wind chill advisory at Feb 2, 2007, 5:44 AM CST for Cimarron County, Texas County, Oklahoma; 4 counties in Texas. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2007, 5:44 AM CST (11:44 UTC)
Expired
Feb 2, 2007, 12:00 PM CST
In force
6 hr
Issued by
NWS Amarillo, TX

Counties Cimarron County, OK, Texas County, OK, Dallam County, TX, Hartley County, TX, Moore County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 124 km from the middle of the area, began a volume at 11:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 11.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -130 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-130 m²/s²
0-3 km storm-relative helicity
-63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS44 KAMA 021144
WSWAMA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
544 AM CST FRI FEB 2 2007

...SNOW WILL CONTINUE THIS MORNING ACROSS THE TEXAS PANHANDLE...

.LIGHT TO MODERATE SNOW WILL CONTINUE ACROSS THE SOUTHERN TEXAS
PANHANDLE THIS MORNING. THE BEST OPPORTUNITY FOR ADDITIONAL SNOW
ACCUMULATIONS GREATER THAN ONE INCH WILL BE ALONG AND SOUTH OF I-
40. VERY LIGHT SNOW IS STILL POSSIBLE ACROSS THE NORTHERN TEXAS
PANHANDLE AND OKLAHOMA PANHANDLE...BUT DRIER AIR IS FILTERING INTO
AREA AND WILL RESULT IN LITTLE TO NO ADDITIONAL ACCUMULATIONS. IN
ADDITION...VERY COLD TEMPERATURES AND NORTHERLY WINDS ACROSS THE
OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE WILL RESULT IN LOW
WIND CHILL VALUES THIS MORNING.

TXZ001-006-007-021500-
/O.CAN.KAMA.SN.Y.0003.000000T0000Z-070202T1500Z/
/O.NEW.KAMA.WC.Y.0002.070202T1144Z-070202T1800Z/
DALLAM-HARTLEY-MOORE-
INCLUDING THE CITIES OF...DALHART...HARTLEY...CHANNING...DUMAS
544 AM CST FRI FEB 2 2007

...SNOW ADVISORY IS CANCELLED...
...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND CHILL
ADVISORY FOR THE NORTHWEST TEXAS PANHANDLE....WHICH IS IN EFFECT
UNTIL NOON CST TODAY. THE SNOW ADVISORY HAS BEEN CANCELLED.

NORTHERLY WINDS OF 10 TO 15 MPH WILL COMBINE WITH VERY COLD
TEMPERATURES TO PRODUCE WIND CHILL VALUES BETWEEN FIVE DEGREES BELOW
ZERO AND 10 DEGREES BELOW ZERO THIS MORNING. WHILE COLD TEMPERATURES
WILL PERSIST THROUGHOUT THE DAY...WIND SPEEDS WILL SUBSIDE BELOW 10
MPH MIDDAY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE
AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST
VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

TXZ008>010-021245-
/O.CAN.KAMA.SN.Y.0003.000000T0000Z-070202T1500Z/
HUTCHINSON-ROBERTS-HEMPHILL-
INCLUDING THE CITIES OF...BORGER...MIAMI...CANADIAN
544 AM CST FRI FEB 2 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE SNOW
ADVISORY. 

VERY LIGHT SNOW WILL RESULT IN LITTLE TO NO ADDITIONAL ACCUMULATIONS.

$$

OKZ001-002-TXZ002-021500-
/O.NEW.KAMA.WC.Y.0002.070202T1144Z-070202T1800Z/
CIMARRON-TEXAS-SHERMAN-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...STRATFORD
544 AM CST FRI FEB 2 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND CHILL
ADVISORY FOR THE WESTERN TWO-THIRDS OF THE OKLAHOMA PANHANDLE...WHICH
IS IN EFFECT UNTIL NOON CST TODAY.

NORTHERLY WINDS OF 10 TO 15 MPH WILL COMBINE WITH VERY COLD
TEMPERATURES TO PRODUCE WIND CHILL VALUES BETWEEN FIVE DEGREES
BELOW ZERO AND 10 DEGREES BELOW ZERO THIS MORNING. WHILE COLD
TEMPERATURES WILL PERSIST THROUGHOUT THE DAY...WIND SPEEDS WILL
SUBSIDE BELOW 10 MPH MIDDAY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

TXZ011>020-021500-
/O.CON.KAMA.SN.Y.0003.000000T0000Z-070202T1500Z/
OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
544 AM CST FRI FEB 2 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. 

LIGHT TO OCCASIONALLY MODERATE SNOW WILL CONTINUE ACROSS THE
SOUTHERN TEXAS PANHANDLE THIS MORNING. SNOWFALL AMOUNTS ARE
GENERALLY EXPECTED TO REMAIN AROUND ONE INCH. SNOW WILL COME TO
AN END BY MID-MORNING AS DRIER AIR FILTERS IN TO THE PANHANDLES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. ROADS...BRIDGES...AND OVERPASSES IN THE
ADVISORY AREA WILL BECOME SLICK AND HAZARDOUS. DRIVERS SHOULD
EXERCISE CAUTION IF TRAVEL IS REQUIRED.

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

$$

JOHNSON
1 follow-up statement
000 
WWUS44 KAMA 021355
WSWAMA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
755 AM CST FRI FEB 2 2007

...ACCUMULATING SNOW HAS ENDED ACROSS THE PANHANDLES...

.SNOW HAS COME TO END ACROSS THE PANHANDLES. HOWEVER...VERY COLD
TEMPERATURES AND NORTHERLY WINDS ACROSS THE OKLAHOMA PANHANDLE AND
NORTHWEST TEXAS PANHANDLE WILL RESULT IN LOW WIND CHILL VALUES DURING
THE MORNING HOURS.

TXZ011>020-021500-
/O.CAN.KAMA.SN.Y.0003.000000T0000Z-070202T1500Z/
OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-
DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
755 AM CST FRI FEB 2 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE SNOW
ADVISORY. 

ALTHOUGH SOME FLURRIES ARE STILL POSSIBLE THIS MORNING...ACCUMULATING
SNOW HAS ENDED ACROSS THE PANHANDLES.

$$

OKZ001-002-TXZ001-002-006-007-021800-
/O.CON.KAMA.WC.Y.0002.000000T0000Z-070202T1800Z/
CIMARRON-TEXAS-DALLAM-SHERMAN-HARTLEY-MOORE-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...DALHART...
STRATFORD...HARTLEY...CHANNING...DUMAS
755 AM CST FRI FEB 2 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

NORTHERLY WINDS AROUND 10 MPH WILL COMBINE WITH VERY COLD
TEMPERATURES THIS MORNING...RESULTING IN WIND CHILL VALUES AROUND
FIVE DEGREES BELOW ZERO.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

JOHNSON

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind chill advisory went out at Feb 2, 5:03 AM CST, 41 minutes earlier.

Area forecast discussion, Feb 2, 5:03 AM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
503 AM CST FRI FEB 2 2007

.DISCUSSION...
SNOW AREA STRETCHED OVER SOUTHERN HALF OF THE TEXAS PANHANDLE...AND WAS
SHIFTING SOUTH AS THE ADVANCING DISTURBANCE TRACKED WITHIN THE
NORTHWEST FLOW ALOFT. REMOVED THE OKLAHOMA PANHANDLE AND MOST
NORTHERN ROW OF TEXAS PANHANDLE COUNTIES...AND TRIMMED THE TIME FOR
THE REMAINDER OF THE AREA.

THE FIRST PERIOD FORECAST WAS QUITE COMPLEX. THANKS TO DDC FOR THE
COORDINATION. EARLY MORNING SURFACE ANALYSIS CONFIRMED THE COLD
CANADIAN OVER THE CENTRAL HIGH PLAINS...WORKING STEADILY TOWARDS
TEXAS AND OKLAHOMA. BELIEVE THE DEPTH OF THE AIRMASS WILL BUILD OVER
THE PANHANDLES WITH A NORTH TO NORTHEAST FLOW PERSISTING TODAY. THIS
IS WHERE THE SHORT RANGE MODELS APPEAR TO LOSE GRASP OF THE IMMINENT
CONDITIONS. MODELS INDICATE A QUICK RETURN TO SOUTHERLY FLOW OVER
MUCH OF THE AREA TODAY AHEAD OF THE NEXT QUICK UPPER LEVEL DISTURBANCE.
WHILE CLOUDS ARE LIKELY TO CLEAR FROM NORTH TO SOUTH...WE HAVING A
DIFFICULT TIME BELIEVING THAT THE SURFACE WINDS ARE GOING TO SHIFT
ALL THE WAY AROUND TO THE SOUTHWEST BY THIS AFTERNOON. WHOA WE
ATTEMPTED TO COMPENSATE FOR THIS PROGRESSIVE SCENARIO AND ADJUSTED
WINDS TO SOUTHEAST. COULD NOT VEER THEM ANY FURTHER SINCE MIXING OF
COLD AIRMASS SHOULD RESULT IN A NORTHEAST TO EAST FLOW.

WITH THE FIRST PERIOD EXHAUSTING MOST OF THE SHIFT...WE HAD TO WORK
QUICKLY ON DAYS 2 TO 8. CHANGES ARE NOT SIGNIFICANT. MODELS ARE STILL
TOO WARM...ESPECIALLY WITH THE HIGHS. THE MODIFICATION OF THE AIRMASS
IS INTERRUPTED ON SUNDAY WHEN THE NEXT FRONT MOVES THROUGH. WITH THE
UPPER LEVEL FLOW BECOMING ZONAL...TEMPERATURES ARE ON THE RISE.
UNDERCUT THE MEXMOS THROUGH WEDNESDAY THEN STAYED CLOSE THEREAFTER.
FORECAST IS DRY AFTER TODAY...HOWEVER...WELL NEED TO WATCH A MIDWEEK
EVENT THAT MAY BRING SOME PRECIPITATION.

NUNEZ

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                23  12  35  15  40 /  20   5   5   0   0
BEAVER OK                  21  10  30  10  35 /   5   5   5   0   0
BOISE CITY OK              19  11  32  15  38 /  10   5   5   0   0
BORGER TX                  23  12  35  15  38 /  20  10   5   0   0
BOYS RANCH TX              25  12  39  17  43 /  20   5   5   0   0
CANYON TX                  24  14  36  17  42 /  20   5   5   0   0
CLARENDON TX               25  14  32  17  39 /  40  10   5   0   0
DALHART TX                 24   9  37  15  40 /  10   5   5   0   0
GUYMON OK                  21  11  25  14  33 /  10   5   5   0   0
HEREFORD TX                28  15  38  19  43 /  20   5   5   0   0
LIPSCOMB TX                22  11  29  10  37 /  10  10   5   0   0
PAMPA TX                   24  12  31  14  36 /  20  10   5   0   0
SHAMROCK TX                26  14  31  15  39 /  30  10   5   0   0
WELLINGTON TX              27  15  32  18  42 /  40  10   5   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...SNOW ADVISORY UNTIL 9 AM CST THIS MORNING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
     SMITH...DONLEY...GRAY...HARTLEY...HEMPHILL...HUTCHINSON...
     MOORE...OLDHAM...POTTER...RANDALL...ROBERTS...WHEELER.

OK...NONE.

&&

24/08
Hazardous weather outlook, Feb 2, 12:17 AM CST, 5 hours 27 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1217 AM CST FRI FEB 2 2007

OKZ001>003-TXZ001>020-021200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
1217 AM CST FRI FEB 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

...A SNOW ADVISORY IS IN EFFECT THROUGH NOON TODAY...

LIGHT SNOW SHOWERS ARE EXPECTED THIS MORNING ACROSS THE TEXAS AND
OKLAHOMA PANHANDLES...PRODUCING ONE TO THREE INCHES OF SNOW
ACCUMULATION. IN ADDITION...WIND CHILL VALUES ACROSS THE OKLAHOMA
PANHANDLE AND THE NORTHERN TEXAS PANHANDLE AS LOW AS 5 DEGREES BELOW
ZERO ARE EXPECTED ON THIS MORNING

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

WIND CHILL VALUES NEAR ZERO ARE EXPECTED ACROSS THE OKLAHOMA AND
NORTHERN TEXAS PANHANDLE ON SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER OBSERVERS AND LAW ENFORCEMENT AGENCIES ARE REQUESTED TO CALL
IN THEIR SNOWFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN
AMARILLO.

BROST

Nearby

Wind Chill Advisories in Texas, 2007Wind Chill Advisories in Oklahoma, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.